caret icon Back to all discussions

Weight gain on CGRP Receptors

I've been on Emgality for 5 months and have gained 14 pounds. Prior to that I had (healthily) lost 20lbs. I have had no other med changes, diet changes, activity level changes. Is anyone else on a CGRP Receptor having this problem? Thanks in advance. DANA

  1. Hi Dana,

    Great question!! Yes, I'm sorry to report I've heard that these CGRP medications can increase our chances of weight gain from a number of people. 🙁

    Nancy

    1. Oh my goodness- this is fascinating (and troubling) to hear. Although many experience no side effects whatsoever, there does seem to be some consistency in our community members speaking of how the CGRPs are impacting the gut - though the way the gut is impacted (from weight gain to nausea to discomfort) varies from person to person. Was the treatment helping with your migraine management? So hard when we have to choose to part with a good treatment because of a harsh side effect. Thanks for sharing. Warmly, Holly (migraine.com team).

    2. reading this makes me think twice about Ajovy and trying another CGRP. I recently had weight loss surgery and have lost 72 pounds in 4 months. If a medication is counteracting all the hard work I am doing this would not be a good thing! I will definitely be consulting with my headache specialist tomorrow about this! I thank you for reporting your experience

  2. Yes I’ve gained 8 pounds and I never gain weight unless it’s from medication.

    1. OMG, I wish I had seen this post sooner!

      I recently started Emgality - I'm on my 2nd month - and my weight has ballooned.

      I gained 7-10 pounds seemingly out of nowhere and I've been at my wits' end trying to figure out where it came from.

      It makes too much sense that it came from Emgality so I guess that's the end of it for me.

      Diabetes and hormonal issues run in my family and so one of my criteria of any medication I take is that it needs to be weight neutral.

      Two months and almost 10 pounds along with a sluggish GI is too much.

      1. Hello Dana!

        With the relative newness of the CGRP drugs people are starting to report all kinds of different side effects such as weight gain, injection site pain, etc. Thanks for giving us your observations. I'm on Ajovy and am in month four with no major side effects to report other than minor itching and mild constipation. Please keep us updated on your issues as your input is valuable to those of us who are on CGRP injections.

        1. For those who find the injections very helpful but the weight gain around the waist area very troubling (and probably unhealthy), are they looking at anything that might counteract this side effect ?

        2. ,
          As far as them looking for something to counteract the weight gain.... I haven't heard of one doctor believing that the weight gain is a true side effect of the Emgality. My thought is that if it is really working for someone, they should stick it out....if you feel better, you may be able to start becoming active again, working out....Jeez even just getting out of the house and that may combat the weight gain.

      or create an account to reply.